The information on this site is not intended or implied to be a substitute for professional medical advice, diagnosis or treatment. Content within the patient forum is user-generated and has not been reviewed by medical professionals. Other sections of the Melanoma Research Foundation website include information that has been reviewed by medical professionals as appropriate. All medical decisions should be made in consultation with your doctor or other qualified medical professional.

2Kathy

Forum Replies Created

Viewing 1 reply thread
  • Replies
      2Kathy
      Participant
        I was on Braf/Mek for 3 months and was very sick. Nausea, vomiting and fatigue. It was working though. I ended up switching to Taf/Mek and have been on that for 18 months. I find the side effects more manageable. Occasional fever, chills, rigors, it could get really unpleasant the first year. Fatigue of course. And joint inflammation, painful knees, which I’ve had a physiatrist treat to help manage the pain. The average duration for targeted therapy is 12 to 14 months, so I’m pleased to be an outlier on the plus side of that.
        If you have a very bad response to this first targeted therapy, it’s possible you can switch to Taf/Mek. And maybe you’ll be one of the lucky ones who doesn’t get bad side effects. Braf/Mek is supposed to have less side effects than Taf/Mek, just didn’t turn out that way for me.
        2Kathy
        Participant

          I am delaing with the same thing. I had one round of ipi/nivo and within 4 days, it had sent me into hyperthyrodism. Another 10 days and I started having diarrhea this past Sunday and Monday and I went in for an appointment Monday afternoon, got diagnosed with colitis and stayed in the hospital for 2 nights. It was caught very early but I'm still on a ton of streroids. I'm not counting my chickens yet but things have imprved a lot intestinally. That's the end of combo treatment for me, one and done, my body just can't handle it. 

          I am also interested in recimade, I;ve seen that mentioned elsewhere as treatment for colitis if the steriods don't do it. 

          Hope you're feeling better soon from this. 

          2Kathy
          Participant

            Good luck to you! I’m doing all my screening on Monday, hopefully nothing is found that prevents me from making the trial.

            2Kathy
            Participant

              Thanks Ed. Barring anything unexpected in the screening, and pending the results of a brain MRI, I’m planning to enroll in the CMP-001 trial at Dana-Farber.

              2Kathy
              Participant

                I hope everything turned out okay for this poster. For the benefit of others,I wanted to share that pain in a lymph node was my only sign of melanoma. I had no primary, I went to the doctor because of pain in my thigh and what felt like some swelling. And that led to me being diagnosed with stage 4 melanoma. It may be rare, but it does happen.

                2Kathy
                Participant

                  Thank you very much for your response I appreciate it. I have had a effing 3 Mondays in a row. I am stage iv, no primary, diganosed via a lymph node tumor in my groin and also have one in my neck and a tumor in my abdomen.

                  Had my first ipi/nivo on 6/8 and was into hyperthyrodism a week later – fever, neck pain, night sweats. Started treament with the endocronologist for that. A week later comes the diarrhea, 2 days of that and I was in the hospital with colitis for 2 nights, and put on steroids.

                  I can't continue ipi/nivo per my doctor because of the extreme side effects, so when I'm off the steroids, I am going to try every 2 weeks Opdivo.

                  And then Monday….the clot and the shots. WHAT A MONTH.

                  I do hope the side effects means things are working, that would be awesome. I'm anxious to stop treating (and developing) side effects and get to treating the CANCER.

                  My approach to this whole mess is to feel the sadness and grief and fear, because it's there and it's powerful and I have to express it and acknowledge it. But it doesn't stop me from doing what I need to do – I learned how to give myself shots while crying. I actually do have a good sense of humor and am able to use it to cope with some stuff that happens.

                  Thanks smiley

                  2Kathy
                  Participant

                    Thanks for the reply. I really hope at some point I can move to pills, injections are daunting. 

                    2Kathy
                    Participant

                      The music is for when you’re inside the MRI, because there is a lot of noise that goes on, clanging and banging. I didn’t know to expect that so just giving you a head’s up on the noise.

                      You can’t do anything while waiting to start the PET, no music, no nothing. You have to just sit quietly. I had Valium which helped a lot. Just remember not to move a muscle or you’ll have to go back in like I did…that was unpleasant.

                      2Kathy
                      Participant

                        Thanks for sharing, can’t imagine what it was like dealing with this after just having a baby. Glad to hear you’re doing so well now. My highest fever was 101.9, and I did speak to my doctor when they started. Tylenol controls them pretty well, and I don’t take it until they hit 100. 

                        My thyroid numbers were a little,out of the normal range before starting treatment so that’s why I am concerned that’s what is behind this. Going to check in with the nurse tomorrow – thankfully, they say to call no matter how minor the concern seems and I’m like No problem, I will definitely do that!

                        2Kathy
                        Participant

                          Thanks Beth. There’s a lot of great information here and I think, as you say, I need to look elsewhere for a safe place to express feelings. Which is fine, having this a great informational resource is valuable enough. I did find what looks like a great book by someone who had stage 4 melanoma and was part of the clinical trials, on ipi/nivo. Here’s an interview with the author.

                          https://www.theatlantic.com/health/archive/2016/05/surviving-cancer-without-the-positive-thinking/481764/

                          I also applied for the buddy program about 2 weeks ago, hopefully that will pan out.

                          So sorry you also had to endure the loss of your four-legged family at the same time as dealing with all of this. They are such a source of comfort, joy and most importantly, unconditional love and acceptance (ok, “unconditionally” might be a stretch when it comes to cats:)) 

                          2Kathy
                          Participant

                            Sorry to hear about your husband, but I'm glad that you've found this place to provide you with the support you need. I had a bad go with my depression when my mom died that is very close to what I am experiencing now, but this is worse. I have my therapist to talk to in a safe environment about what I'm feeling and I'm going to investigate getting some sessions with someone from my cancer center as well. Thank you for your kind works and I wish you and your husband all the best. 

                            2Kathy
                            Participant

                              Thanks for the response!

                              2Kathy
                              Participant

                                Thanks, I appreciate your compassion.

                                2Kathy
                                Participant

                                  Thank you for all the information and yes you’re right, my eyes did glaze over, guilty as charged :) You do amazing work, and I know your blog is a wonderful  resource for so many here. And I have spent sometime on your site, I appreciate the links.

                                  I think having two illnesses – clinical depression and cancer – is providing me with some challenges that I need to find some specialized help for. You’re right about seeking the help that I need and I think writing this post helped me realized that finding some specific support with managing them both is going to be critical for me, 

                                   

                                  2Kathy
                                  Participant

                                    Well that is awful, I’m very sorry that you had to go through such horrible side effects. It’s scary to contemplate them but I need to know the realities and it sounds like the side effects do range from mild to unpleasant but manageable to unbearable. Thanks for sharing your experience.

                                Viewing 1 reply thread